How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64361
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Recurrent diarrhoea, when approximately 13 times in

Customer Question

Recurrent diarrhoea, when chronic approximately 13 times in twenty four hours. Seems to have been caused by blood thinning medication following Angioplasty(5 stents) November 2013. Need to take the prescription until November this year. Weight loss 19 pounds without any change in diet or lifestyle.
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
I am really not certain this would be from your medication
What medication is it?
What is your age?
What other medications?
What tests for the diarrhea?
Customer: replied 2 years ago.

Clopodrel. Age 66 years. Tested for cdiff normal result

Expert:  DrRussMD replied 2 years ago.
Have you had a colonoscopy
When and what findings?
Customer: replied 2 years ago.

No colonoscopy

Expert:  DrRussMD replied 2 years ago.
OK
Diarrhea can occur from this medicine, but with no colonoscopy, nothing has been ruled out.
I would send 3 stool samples for parasite evaluation.
Colonoscopy would rule out colitis, diverticulosis, polyps and cancers.
We usually do the first one at age 50.
The weight loss is concerning. That much weight loss would not simply occur from this situation, and other problems need to be ruled out.
I would talk with your doctor about the possibilities of
Changing to another blood thinner.
colonoscopy.
November is almost here....waiting, stopping the drug, and getting the colonoscopy asap thereafter.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 6 other Medical Specialists are ready to help you
Expert:  DrRussMD replied 2 years ago.
thanks
I am board certified in integrative medicine, internal medicine, trained in functional medicine and homeopathy, etc. I have taken care of patients in all walks of medicine for over 20 years. I am here daily: use my request link as needed and “for Dr. Thomas” in the question title. Give that link to friends, family, associates, etc. Find me as needed for correct, safe and accurate answers.
Customer: replied 2 years ago.

Since your advice l have seen a Consultant who has arranged for me to have a colonoscopt and CT scan both within the next two weeks

Expert:  DrRussMD replied 2 years ago.
Great
Find me anytime by request
I am here daily.

Related Medical Questions